Super Mom

I’m fat

Weight gain: Epilim very commonly causes weight gain, which may be marked and progressive. Patients should be warned of the risk of weight gain at the initiation of therapy and appropriate strategies should be adopted to minimise it (see section 4.8 Undesirable Effects).

Not only am I the girl who has epilepsy (which is really not that bad), I’m also now the fat girl (and that is bad)

I really really battle with this.  I battle to cope with it and to even remotely like the ‘outside’ me.  My body.  I have no problem with ME, just the package.

Unfortunately having epilepsy (which is not so bad) is the main reason that I’m now fat (which is bad)

I have tried other medications.  They don’t work.  Epilim (the evil purple pill as it’s called) does.  It keeps my seizures under control but not my weight.

Now I can choose to be overweight and have seizures under control or be thin and not have them under control.

The weird thing is that people don’t see my seizures.  So it being under control or not, is mostly something only I know.  People see me being overweight though. That is not something that I can hide although I sure wish I could hide me.

I don’t want this anymore.  I don’t want to be this anymore.  I want to be thin again.

I couldn’t decide if I would post this or not.  Then I thought about how I am true and real on my blog.  This is me.  This is just not how I want me to be.

I suppose I could loose weight.  I could eat less, excercise more.  Just like the general public out there.  It’s not the same though.

When you go diet medication to diet, it aids you losing weight.  It suppresses the hunger.  It increases your metabolism.

The evil blue pill … well it increases your hunger and decreases your metabolism.

Not exactly the easiest way to be on a diet.

I’m truly down and depressed….. I don’t like being down and depressed…..

Advertisements

13 responses

  1. Oh girl, this is tough. I have made peace with my weight now and am happier with it. What the hec – I am more than what I look.

    April 14, 2010 at 2:25 pm

  2. Addie

    You have a beautiful heart and therefore it doesn’t matter what the package looks like!!!

    Hugs my friend … weight is also a “huge” issue for me.

    April 14, 2010 at 2:33 pm

  3. It is a tough battle as I have known it all my life. It is hard to come to terms with it but as everyone says it is what is on the inside that matters most. Your kids love you for who you are not what you look like and so do your many friends. You sense of humor and frankness come from within not from the outside.

    April 14, 2010 at 3:38 pm

  4. Ah the great weight debate 😦 Its an evil evil thing!

    I have no inspiring words because I know this battle well!

    Would a dietitian not be able to help?

    April 14, 2010 at 4:51 pm

  5. I thought in Africa weight was considered sexy. The whole idea made me happy in my frustrated yo-yo diet American heart.

    April 14, 2010 at 6:15 pm

    • Hahahahaha I gotta love this! 🙂 Unfortunately *sexy* big hips in Africa are sexy only if you are a black African

      April 15, 2010 at 8:46 am

  6. jen

    I sympathize with you
    however I know I could be thinner if I stopped taking my anti depression tablets however the thought of living with full blown depression isnt worth it. I know Ive stupidly stopped taking them before.

    I think its much wiser to be big and be seizure free

    Melany I think the characteristics of a person are much more important than their outside package. I have held this belief for many years. I once went out with a very nice looking guy (he could have been a model) he was not nice however!!!
    You are BEATUIFUL Melany
    I wouldnt still be reading your blog after all these years if I didnt think so

    April 14, 2010 at 10:22 pm

  7. Mom

    Melany I wish I could help you with this as I know how you are battling. I wish they could find a pill that wouldn’t have that negative effect.
    You are a great lady and a wonderful daugther and a fantastic Mom and we all love you dearly. Don’t feel depressed about it. I will help anyway I can.
    xxxxxxxx

    April 15, 2010 at 7:35 am

  8. Oh Mel, so sorry. Last weekend I went bowling with my family in a birthday celebration for my daughter. The next day, my knee complained and I could hardly walk. Pain and such makes it so difficult to enjoy life. Take it easy & I hope you are back on your feet in no time.

    April 19, 2010 at 3:57 am

  9. Ok, apparently I responded to your back injury on your medication post. Sorry. Sometimes I think the side effects of meds are as bad or worse than why we take them-so frustrating.

    The weird thing, Ethan was so thin when he was on anti-seizure meds and since he is off of them he has gained a LOT of weight. Not sure why.

    April 19, 2010 at 3:59 am

  10. Sorry you’re feeling this way. I am unhappy with my weight and have been dieting and exercising strictly since last year. However, when I started taking fertility pills, it feels like I’m swimming against the current.

    One of Clomid’s side effect is also weight gain (and bloating). It sucks.

    Hugs to you Mel.

    April 19, 2010 at 3:51 pm

  11. Ash

    I gained about 25 kilos on Epilim. I have changed it now, but the other medication affects my thyroid and I haven’t lost the Epilim weight yet a year later.

    November 11, 2014 at 12:46 pm

    • It gets to me every now and again. I used to have such a “sexy” body and now I’m just fat. Not what I want at all

      November 11, 2014 at 3:22 pm

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s